Note: This information does not in any way constitute medical advice, an attempt to diagnose a medical condition, or a substitute for medical treatment. OPTAVIA recommends that you contact your healthcare provider before starting and throughout your weight loss journey.
Be sure to talk with your healthcare provider about the program and any medications or dietary supplements you are using, especially medications (e.g., Synthroid® or levothyroxine) for thyroid conditions.
Certain foods and supplements, such as soy, coffee, fiber, calcium, and iron, may cause your body to absorb less of your thyroid medication. OPTAVIA Fuelings contain fiber, are fortified with vitamins and minerals, and many contain soy protein. We suggest waiting at least 60 minutes after taking your medication before eating an OPTAVIA Fueling.
It is important for you to talk with your healthcare provider about the OPTAVIA Fuelings and the changes you are making to your diet to ensure you are receiving the correct dose of medication. Your healthcare provider may provide special instructions, want to monitor your thyroid hormone levels, and adjust your medication during your weight loss journey.
Many people with a thyroid condition are concerned about slower weight loss. Responses to medications and conditions vary from person to person, but having a thyroid condition does not mean you cannot successfully achieve or maintain a healthy weight. While having a thyroid condition may be something that is outside of your control, making healthy lifestyle changes is not. You can still develop healthy habits, such as eating portion-controlled meals, being physically active, drinking water, and getting adequate sleep.
Consult with your healthcare provider about the program, your goals, and your thyroid condition to see if OPTAVIA is right for you. If you have specific concerns about the side effects of your medication, talk to your healthcare provider for guidance.
OPTAVIA’s Overview for Healthcare Providers is a good resource for you to take to and discuss with your healthcare provider.